April 16, 2018
Anyone on max dose of Methotrexate and still having a lot of RA pain and stiffness? I am supposed to be starting on Humira inj next month as well, but my doctor said I won't be able to change any of my meds for 6 months to make sure it's the Humira that is working/not working. I am worried about how being on two things that lower my immune system at the same time as I work in a nursing home and live with four kids who are little germ factories. Thanks!
April 16, 2018
Hi sgbivens749. Sorry you are having these difficulties. It is not rare for someone to be on both methotrexate and Humira at the same time. My wife, Kelly Mack (a contributor here) was on both. It is also not surprising that the doctor wants to give it some time to judge effectiveness. Humira can take some time to take full effect (this can vary by individual) and then the doctor may want a few cycles of test results. Your concerns about the immune system are certainly understandable. Hopefully, you and your doctor can discuss these concerns with your doctor. My wife developed a plan with her doctor for what to do if she felt any signs of an illness. Also, hopefully some others will offer their experiences on this treatment regimen. Wishing you the best. Richard (RheumatoidArthritis.net Team)
July 21, 2018
Hi sgbivens749. I know exactly what you mean. In the early days of my diagnosis, I not only had 5 children of various ages, but I also worked in a school for disabled children. At the time, took MTX and Leflunomide (Arava). Retired now, but still take MTX and Leflunomide. I also have Rituximab infusions and take Prednisolone. As I also have a lung disease, getting infections can have dire results such as Sepsis and I've spent a lot of time in my local hospital having treatment for such things as Pneuonia and Pseudomonas. Always have my Flu jab, and up to now also Pneumovac twice.
July 26, 2018
I was on the max dose, 8 pills once a week. Thought it was helping but had a huge flare and could barely walk or move my wrist. Back on steroids I go, and just had my first humira injection. Fingers crossed! I hope you are finding relief somehow. I was diagnosed last year at 29 🙁 great way to bring in our 30's! 🙁
February 16, 2019
I have only been on MTX for 3 weeks now. 2 weeks @ 5 mg & this last week @ 7.5mg. These are pills. I am taking my Folic acid daily. This past weeks dose was the first time I had to take Zofran for nausea but I only had to take 1 4mg dose. Here's the thing.... for 2 weeks now, I've been getting symptoms that my stomach lining is being affected. I have celiac disease & this is so reminiscent of that same type feeling. It's beyond indigestion; it's like an internal shaking or quivering or buzzing type feeling. I am positive I'm not getting glutened ~~ this is from the MTX. I would not have any problem giving myself the injectable form. My question is; can anyone say from experience that the injectable does not destroy your stomach lining?
February 23, 2019
Not sure about stomach lining I was on it the injections and the last time I took it made my stomach and around my kidneys hurt really bad I also cannot ha e gluten I am allergic to it the shots worked really good but I stopped o er concern of my stomach as well I did not like the feeling I was having when I gave myself the shot now on something else that is not working ugh. I hope this helps